24 hours and all is well…

Well, it has been more than 24 hours since my first infusion of Taxotere and Cytoxin, my personal medical recipe for Chemotherapy, and all is still well.  I had a good nights sleep, woke up really hungry, had breakfast and coffee, and still felt well!  This morning I actually gave myself an injection (yes, that is with a needle) of “Neulasta” , a drug which is used to stimulate the bone marrow to make more white blood cells.  According to my medical literature, “chemotherapy may reduce the body’s ability to make normal white blood cells, and thus fight infections”. 

Also in my IV last night (in addition to the “anxiety medication” ) was a long lasting antidote for nausea, which is supposed to last for 3 to 4 days.  So I am going to start crossing all my fingers and toes on Sunday, plus I have a ‘script for meds specifically for nausea and the number for Jane, my nurse practioner extrordinairre, along with her “pager’ number.  I have been told to take the drugs at the very first queasy moment, and then call them if I start to “hurl”.  They want to know!  Cool!  At U of M puking is serious business to be avoided, and I have been assured that if it becomes a problem, they care, have other drugs to try,  and will work to fix it.

Another side effect I’ve been told to expect is fatigue…..well, that has been a companion for awhile now, and that one is fairly easy to fix.  Although when I took a long nap a few days ago, Louie woke me up with the fascinating news that he had just learned how to make a stink bomb with a tennis ball, lots of dog hair, and a sparkler for a fuse!  Thanks a lot YouTube!  So now I am a little wary with this sudden interest grooming Kia, the dog……..

Now, “chemo-brain” is a more elusive potential side effect the medical professionals address more warily…….they suggest that it is fleeting for some, nonexistant for others, and perhaps an extension of one’s typical “space cadet” status….  Oh dear.  I have to write lesson plans for 18 weeks for two new classes I am teaching next year.  I feel added pressure now to get to it, before any of these side effects intensify…….which apparently all have the likelihood of  culumitive annoyance…..the longer on chemo, the worse the side effects get.

But, at this point in time, these are only my “worries” not my realities.  I will follow the directions of the nurses, number one of which is a minimum of 15 minutes of exercise a day.  (Cool-Paula, are you listening?  That means a walk tomorrow morning!)

BTW, my hand where the IV went in, is still beautiful.  Dr. Schott, you were right, your nurses (in this case, Nurse Nancy) are very very good!

Funny thing that happened yesterday at the Cancer Center.  Suddenly I felt kind of luckey….a lot of people who appeared to be younger than me, looked to be a whole lot worse.  And then there were the children with pretty little bald heads.  Then you know getting cancer is just something that happens.  It is my job to get over it, and work to help educate others and support those who support us.

Advertisements

Tags: , , , , , , , , , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: